Alert archive / Arkansas / River Flood Warnings in 2011

River Flood Warning 19, NWS Memphis, TN

March 9, 2011Clay County, Greene County, Arkansas; Dunklin County, Missouri

NWS Memphis, TN issued this river flood warning at Mar 9, 2011, 9:53 AM CST for Clay County, Greene County, Arkansas; Dunklin County, Missouri. It took effect at Mar 9, 2011, 2:40 PM CST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2011, 9:53 AM CST (15:53 UTC)
In effect from
Mar 9, 2011, 2:40 PM CST
Expired
Mar 10, 2011, 7:20 PM CST
In force
29 hr
Issued by
NWS Memphis, TN
Flood severity
Minor

Counties Clay County, AR, Greene County, AR, Dunklin County, MO

The radar

The Memphis radar (KNQA), 105 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Francis River at St. Francis (SFRA4).

Action stage
19 ft
Minor stage
22 ft
Moderate stage
27 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07040100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

242 
WGUS44 KMEG 091553
FLWMEG
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
953 AM CST WED MAR 9 2011

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE SAINT
FRANCIS RIVER AT SAINT FRANCIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED LATER TODAY.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

ARC021-055-MOC069-101553-
/O.NEW.KMEG.FL.W.0019.110310T0000Z-110311T0600Z/
/SFRA4.1.ER.110310T0000Z.110310T0000Z.110310T0600Z.NO/
953 AM CST WED MAR 9 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SAINT FRANCIS RIVER NEAR SAINT FRANCIS
* FROM THIS EVENING UNTIL AFTER MIDNIGHT TOMORROW.
* AT 9 AM WEDNESDAY THE STAGE WAS...21.7 FEET AND RISING. .
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 22.0 FEET THIS EVENING.
* FLOOD STAGE IS 22.0 FEET.
AT 22.0 FEET,  SEVERAL ROADS NEAR WILHELMINA MISSOURI ARE FLOODED. 
RECREATIONAL AREAS AND LARGE AREAS OF AGRICULTURE LAND NEAR THE RIVER
ARE FLOODED.  

$$
4 follow-up statements
231 
WGUS84 KMEG 092042
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
242 PM CST WED MAR 9 2011

THE FLOOD WARNING CONTINUES FOR THE SAINT FRANCIS RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

ARC021-055-MOC069-102042-
/O.EXT.KMEG.FL.W.0019.110309T2040Z-110312T0800Z/
/SFRA4.1.ER.110309T1808Z.110310T1200Z.110311T0800Z.NO/
242 PM CST WED MAR 9 2011

THE FLOOD WARNING CONTINUES FOR
  THE SAINT FRANCIS RIVER NEAR SAINT FRANCIS
* UNTIL EARLY FRIDAY MORNING.
* AT 02 PM WEDNESDAY THE STAGE WAS 22.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 22.5 FEET TOMORROW MORNING.
* FLOOD STAGE IS 22.0 FEET.
* THE RIVER ROSE ABOVE FLOOD STAGE THIS AFTERNOON AND WILL CONTINUE 
  RISING TO NEAR 22.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE EARLY FRIDAY MORNING.
* AT 23.0 FEET...MOST LOW LAND INSIDE THE LEVEE SYSTEM IS FLOODED

$$
822 
WGUS84 KMEG 100118
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
718 PM CST WED MAR 9 2011

THE FLOOD WARNING CONTINUES FOR THE SAINT FRANCIS RIVER NEAR SAINT FRANCIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

ARC021-055-MOC069-110118-
/O.EXT.KMEG.FL.W.0019.000000T0000Z-110312T0600Z/
/SFRA4.1.ER.110309T1808Z.110310T1200Z.110311T0600Z.NO/
718 PM CST WED MAR 9 2011

THE FLOOD WARNING CONTINUES FOR
  THE SAINT FRANCIS RIVER NEAR SAINT FRANCIS
* UNTIL EARLY FRIDAY MORNING.
* AT 06 PM WEDNESDAY THE STAGE WAS 22.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 22.5 FEET TOMORROW MORNING.
* FLOOD STAGE IS 22.0 FEET.
* THE RIVER ROSE ABOVE FLOOD STAGE THIS AFTERNOON AND WILL CONTINUE 
  RISING TO NEAR 22.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE EARLY FRIDAY MORNING.
* AT 23.0 FEET...MOST LOW LAND INSIDE THE LEVEE SYSTEM IS FLOODED.

$$
023 
WGUS84 KMEG 101821
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1221 PM CST THU MAR 10 2011

THE FLOOD WARNING CONTINUES FOR THE SAINT FRANCIS RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED LATER TODAY.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

ARC021-055-MOC069-111821-
/O.EXT.KMEG.FL.W.0019.000000T0000Z-110312T0300Z/
/SFRA4.1.ER.110309T1808Z.110310T0800Z.110311T0300Z.NO/
1221 PM CST THU MAR 10 2011

THE FLOOD WARNING CONTINUES FOR
  THE SAINT FRANCIS RIVER NEAR SAINT FRANCIS
* UNTIL TONIGHT.
* AT 9 AM THURSDAY THE STAGE WAS 22.2 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 22.0 FEET.
* AT 22.0 FEET...SEVERAL ROADS NEAR WILHELMINA MISSOURI ARE FLOODED.
  RECREATIONAL AREAS AND LARGE AREAS OF AGRICULTURE LAND NEAR THE 
  RIVER ARE FLOODED

$$
051 
WGUS84 KMEG 110120
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
720 PM CST THU MAR 10 2011

THE FLOOD WARNING HAS BEEN CANCELED FOR THE SAINT FRANCIS RIVER
NEAR SAINT FRANCIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

ARC021-055-MOC069-110150-
/O.CAN.KMEG.FL.W.0019.000000T0000Z-110312T0300Z/
/SFRA4.1.ER.110309T1808Z.110310T0800Z.110310T1922Z.NO/
720 PM CST THU MAR 10 2011

FORECAST INFORMATION FOR
  SAINT FRANCIS RIVER NEAR SAINT FRANCIS
* AT 06 PM THURSDAY THE STAGE WAS 21.8 FEET AND FALLING.
* NO FLOODING IS CURRENTLY FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* AT 22.0 FEET...SEVERAL ROADS NEAR WILHELMINA MISSOURI ARE FLOODED.
  RECREATIONAL AREAS AND LARGE AREAS OF AGRICULTURE LAND NEAR THE 
  RIVER ARE FLOODED.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 9, 5:50 AM CST, 4 hours 3 minutes earlier.

Area forecast discussion, Mar 9, 5:50 AM CST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
550 AM CST WED MAR 9 2011

.DISCUSSION...
UPDATED FOR AVIATION.

&&

.PREV DISCUSSION... /ISSUED 437 AM CST WED MAR 9 2011/

DISCUSSION...09Z SURFACE ANALYSIS THIS MORNING PLACES AN AREA OF
LOW PRESSURE ACROSS NORTHEAST MISSOURI WITH A COLD FRONT EXTENDING
SOUTH TO THE NORTHERN GULF OF MEXICO. REGIONAL WSR-88D RADAR
TRENDS AS OF 4 AM CST FORECAST ISSUANCE SHOW RAIN TAPERING OFF
ACROSS THE MID SOUTH WITH BACK EDGE OF LIGHT/MODERATE RAIN LOCATED
ALONG THE TENNESSEE RIVER IN WEST TENNESSEE AND LAGGING A BIT
FURTHER BACK ACROSS PORTIONS OF NORTHEAST MISSISSIPPI. TEMPERATURES
AS OF 4 AM CST RANGE FROM AROUND 50 ACROSS THE MISSOURI BOOTHEEL
AND NORTHEAST ARKANSAS...AND 50S EAST OF THE MISSISSIPPI RIVER.
PRECIPITATION TRENDS THROUGH TONIGHT AND PRECIPITATION CHANCES IN
THE LONG TERM FORECAST ARE THE PREDOMINANT CHALLENGES IN THIS
MORNING/S FORECAST PACKAGE.

SHORT TERM...(TODAY THROUGH FRIDAY NIGHT)...SHOWERS AND
THUNDERSTORMS ARE QUICKLY COMING TO AN END ACROSS THE MID SOUTH
EARLY THIS MORNING AS BEST UPPER LEVEL DIVERGENCE AND INSTABILITY
MIGRATE EAST INTO ALABAMA AND DRIER AIR OVER WESTERN ARKANSAS
GRADUALLY DRIFTS EAST. KGWX WSR-88D RADAR ESTIMATED PRECIPITATION
TOTALS HAVE AVERAGED BETWEEN 1 TO ONE AND ONE HALF INCHES IN THE
PAST 6 HOURS. DUE TO THE LOWER RAINFALL TOTALS AND THE ENDING OF
RAIN HAVE CANCELLED THE FLASH FLOOD WATCH AS THE THREAT FOR FLASH
FLOOD IS QUICKLY WANING. POST FRONTAL STRATUS/STRATOCUMULUS WILL
RESULT IN MOSTLY CLOUDY SKIES ACROSS THE FORECAST AREA THIS
MORNING AND MOSTLY CLOUDY/PARTLY SUNNY SKIES THIS AFTERNOON.

A TRAILING UPPER LEVEL TROUGH WILL BRING A SLIGHT CHANCE FOR RAIN
SHOWERS ACROSS WEST TENNESSEE TONIGHT. OTHERWISE...MOST AREAS
SHOULD REMAIN DRY. WRF/GFS/ECMWF INDICATE ANOTHER WEAK COLD FRONT
WILL DROP INTO THE MID SOUTH FRIDAY NIGHT BUT WILL BE TOO DRY TO
SUPPORT DEVELOPMENT OF PRECIPITATION.

LONG TERM...(SATURDAY THROUGH TUESDAY)...GFS/ECMWF LONG RANGE
MODELS IN DECENT AGREEMENT AT THE BEGINNING OF THE WEEKEND AS A
SURFACE LOW DEVELOPS NEAR THE BASE OF AN UPPER LEVEL TROUGH
AXIS AND MOVES INTO THE LOWER MISSISSIPPI VALLEY SUNDAY NIGHT INTO
MONDAY. THIS WILL RESULT IN THE DEVELOPMENT OF RAIN SHOWERS
ACROSS THE REGION. HOWEVER...CONFIDENCE IN LONG RANGE MODELS
QUICKLY DIVERGES BEYOND MONDAY AS RUN TO RUN CONTINUITY SPREADS
REMAIN QUITE GREAT. THUS...KEPT THE REMAINDER OF THE LONG TERM
FORECAST DRY UNTIL MODELS COME INTO BETTER AGREEMENT FOR THE
OVERALL SYNOPTIC PATTERN NEXT WEEK.

CJC

&&

.AVIATION...
12Z TAFS

MAIN RAIN SHIELD HAD PUSHED EAST INTO THE TN RIVER VALLEY... EAST
OF THE MIDSOUTH TAF SITES. SURFACE ANALYSIS SHOWED A COLD FRONT
ROUGHLY ALONG THE MS RIVER. A FEW LIGHT SHOWERS WERE OCCURING NEAR
THE FRONT... AIDED BY A MIDLEVEL DISTURBANCE.

PRIMARY CONCERN IS POST FRONTAL IFR AND OCCASIONAL LIFR OVER
EASTERN AR. THIS IFR WILL LIKELY SPREAD EAST OF THE MS RIVER
BEHIND THE ADVANCING COLD FRONT.

CIGS AND VSBY SHOULD GRADUALLY RISE AFTER 15Z... AS DRIER AIR
FLOWS IN FROM THE NORTHWEST. BY MIDDAY...MVFR SHOULD PREVAIL. THIS
AFTERNOON SHOULD SEE A BUMP IN CIGS ABOVE FUEL ALTERNATE MINS...
BEFORE A LOWER MVFR DECK DROPS IN FROM THE NORTHWEST LATE THIS
EVENING.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  55  37  53  34 /  10  10   0   0
MKL  57  37  50  31 /  10  20  10   0
JBR  52  36  51  32 /  10  10   0   0
TUP  64  39  53  32 /  20  10  10   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 9, 4:48 AM CST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
448 AM CST WED MAR 9 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-101300-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
448 AM CST WED MAR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 6:42 PM CSTSpecial Weather StatementMEGCraighead33 min
Mar 8, 7:25 PM CSTSpecial Weather StatementMEGCross, St. Francis35 min
Mar 8, 7:58 PM CSTSevere Thunderstorm WarningMEGCrittenden, Cross, Mississippi, Poinsett, St. Francis78 days
Mar 9, 1:04 PM CSTRiver Flood WarningMEGCrittenden, Lee20 days

Nearby

River Flood Warnings in Arkansas, 2011River Flood Warnings in Missouri, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.